Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 307, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 7, 2009, 5:51 PM CDT for DeKalb County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2009, 5:51 PM CDT (22:51 UTC)
- Expired
- Sep 7, 2009, 6:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County DeKalb County, TN
The radar
The Nashville radar (KOHX), 68 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1841 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 072251
SVROHX
TNC041-072315-
/O.NEW.KOHX.SV.W.0307.090907T2251Z-090907T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
551 PM CDT MON SEP 7 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DEKALB COUNTY IN MIDDLE TENNESSEE...
* UNTIL 615 PM CDT
* AT 551 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHWEST OF SMITHVILLE...AND MOVING SOUTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SMITHVILLE BY 615 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3612 8590 3610 8587 3611 8585 3597 8565
3594 8565 3585 8576 3586 8582 3585 8588
3597 8601 3603 8603 3612 8593 3611 8591
TIME...MOT...LOC 2252Z 315DEG 10KT 3601 8590
$$
JLMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 2:00 PM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, Sep 7, 2:00 PM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 200 PM CDT MON SEP 7 2009 .DISCUSSION...UPPER TROUGH MOVING ACROSS MIDDLE TENNESSEE TODAY, WITH SCATTERED CONVECTION FIRING IN THE UNSTABLE AIR MASS THATS IN PLACE. MORNING SOUNDING FROM OHX CAME IN WITH A LIFTED INDEX OF -7.2, CAPE OF 2703 J/KG, AND PRECIPITABLE WATER OF 1.61 INCHES. ATMOSPHERIC MODELS DO SHOW SOME DRYING DURING THE NEXT COUPLE OF DAYS, ALTHOUGH AN UPPER LOW REMAINS IN PLACE JUST TO OUR NORTH, MAINTAINING A NORTHWEST FLOW ALOFT AND KEEPING THE MID-LEVELS UNSTABLE. THUS, AFTERNOON ISOLATED THUNDERSTORMS WILL BE A FIXTURE IN THE PUBLIC FORECAST THROUGH SATURDAY. BY SUNDAY, THE NEXT SURFACE FRONT WILL MAKE ITS WAY INTO THE MISSISSIPPI VALLEY, INCREASING OUR CHANCE OF CONVECTION HERE IN MIDDLE TENNESSEE. OTHERWISE, LOOK FOR LITTLE CHANGE IN TEMPERATURE TRENDS THE NEXT 7 DAYS, WITH READINGS REMAINING CLOSE TO SEASONAL VALUES. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 64 85 63 86 / 20 20 10 20 CLARKSVILLE 61 86 58 86 / 20 20 10 20 CROSSVILLE 60 80 60 81 / 20 20 10 20 COLUMBIA 63 86 63 86 / 20 20 10 20 LAWRENCEBURG 63 86 63 87 / 20 20 10 20 WAVERLY 62 86 61 86 / 20 20 10 20 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && ROSE
Hazardous weather outlook, Sep 7, 5:03 AM CDT, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 503 AM CDT MON SEP 7 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-081000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 503 AM CDT MON SEP 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO AFFECT MIDDLE TENNESSEE THROUGH TONIGHT. DANGEROUS CLOUD TO GROUND LIGHTNING WILL ACCOMPANY ALL THE STORMS...AND A FEW STORMS COULD PRODUCE STRONG WINDS...HAIL...AND LOCALLY VERY HEAVY DOWNPOURS. PATCHY FOG DEVELOPMENT IS AGAIN EXPECTED AFTER MIDNIGHT TONIGHT ACROSS THE ENTIRE MID STATE. MOTORIST SHOULD EXERCISE CAUTION WHILE DRIVING ON AREA ROADWAYS AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER... SPOTTER ACTIVATION IS NOT ANTICIPATED. 31/JBW
In the hours before
Special weather statement, Sep 7, 12:28 PM CDT, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1228 PM CDT MON SEP 7 2009 TNZ032>034-066-071830- PUTNAM-OVERTON-FENTRESS-CUMBERLAND- INCLUDING THE CITIES OF...COOKEVILLE...LIVINGSTON...JAMESTOWN... ALLARDT...CROSSVILLE...FAIRFIELD GLADE 1228 PM CDT MON SEP 7 2009 ...STRONG THUNDERSTORM MOVING ALONG NORTH END OF PLATEAU... AT 1220 PM CDT...A STRONG THUNDERSTORM WAS LOCATED IN SOUTHEAST OVERTON COUNTY FROM NEAR CRAWFORD...SOUTH ALONG STATE ROUTE 164. THIS STORM WAS PRODUCING GUSTY WINDS AROUND 35 MPH...LOCALLY HEAVY DOWNPOURS...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. MOTORISTS ARE URGED TO USE CAUSE IN THIS AREA AND WATCH FOR PONDING OF WATER ON ROADWAYS. IF OUTDOORS...MOVE INDOORS WHEN THUNDERSTORMS APPROACH. THE STORM WILL BE MOVING EAST AT ABOUT 15 MPH...AND WILL MOVE INTO SOUTHERN FENTRESS COUNTY SHORTLY AND THEN ACROSS TOWN OF CLARKRANGE. BOYD
Special weather statement, Sep 7, 2:59 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 259 PM CDT MON SEP 7 2009 TNZ077-079-072100- COFFEE-GRUNDY- INCLUDING THE CITIES OF...TULLAHOMA...MANCHESTER...TRACY CITY... ALTAMONT...COALMONT 259 PM CDT MON SEP 7 2009 ...STRONG STORMS ACROSS SOUTHERN COFFEE AND GRUNDY COUNTIES... AT 3 PM CDT...STRONG THUNDERSTORMS WERE MOVING ACROSS ARNOLD ENGINEERING DEVELOPMENT CENTER WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND WIND GUSTS TO 35 MPH ALONG WITH PEA SIZE HAIL. STRONG STORMS ALSO EXTENDED ACROSS NORTHERN GRUNDY COUNTY. THESE STORMS ARE BEING MONITORED CLOSELY AND COULD QUICKLY BECOME SEVERE. MOVE INDOORS WHERE THUNDERSTORMS APPROACH. BOYD
Local storm report, Sep 7, 4:32 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
432 PM CDT MON SEP 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 7 NNE BIG SANDY 36.33N 88.04W
09/07/2009 E0.75 INCH BENTON TN PUBLIC
RESIDENT ON COUNTY ROAD 1757 REPORTED PENNY SIZE HAIL.
&&
JLMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 12:47 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton | 42 min |
| Sep 7, 2:31 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 44 min |
| Sep 7, 3:05 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 40 min |
| Sep 7, 4:16 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys, Stewart | 19 min |
| Sep 7, 5:17 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Smith, Wilson | 28 min |
| Sep 7, 5:36 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Overton, Pickett | 24 min |
| Sep 7, 6:22 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Warren | 23 min |
| Sep 7, 6:44 PM CDT | Tornado Warning | OHX | Warren | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.